Orthopedics > OCOSH Classification > Systemic Disorders > Drug Reaction > Transient joint effusion - a forgotten side effect of high dose corticosteroid treatment

Next >

Transient joint effusion - a forgotten side effect of high dose corticosteroid treatment

Visit Resource Review It Rate It Bookmark It

Location: http://www.ncbi.nlm.nih.gov/pmc/articles/PMC1754532/pdf/v062p00491.pdf

Description: Pulse therapy with high doses of corticosteroids, although generally well tolerated, is associated with a variety of side effects, sometimes life threatening but, more often, mild. Among these, joint manifestations are only rarely encountered. Patients sometimes feel transient arthralgias, but the development of synovial effusion is exceptionally reported.
We described the case of a woman with systemic lupus erythematosus (SLE) and nephritis who developed a transient bilateral knee synovial effusion during pulse therapy with a high dose of corticosteroids.
Transient joint effusion: a forgotten side effect of high dose corticosteroid treatment. Schiavon F. Ann Rheum Dis. 2003 May;62(5):491-2

Type: Reference Material
Author/Contact: Schiavon F.
Institution: Ann Rheum Dis.
Primary Subject/Category:

Language: English

Submitted by: admin
Hits: 880
Added: Fri Oct 16 2009
Last Modified: Thu Jul 01 2010